my son is 8 and is adhd and is in"learning disorder"class at school he has a iep and is taking concerta to help with his concentration. but he has lost 4 pd this month any one else notice the same side effect? also i live in oswego Illinois has any one herd of any support groups out there for moms and dads? or classes to help parents with dealing with adhd behaviors and how to respond better or how to say things better (to add encouragement) its a ttough job somedays.
Hi, my son is 10 and he was on every single kind of medication out there for ADHD and responded to none so I took him off and he is getting an assessment done (As I have Bipolar disorder). He was worse on the pills than off....mood wise.
But he lost a ton of weight....he was always being called chubby before he started concerta and adderall....now everyone is worried he is too thin.....so yes it does suppress the appetite. That is why there was a whole controversy of women taking their children's ADHD medication so they could do their house work very fast and "diet" at the same time.
Now that my son is off, he eats like a horse again but all very healthy food...so I am not worried.
I totally understand your concern with your son's weight loss on ADHD medicine. My 9 year old son has been on Concerta for three years and the first year and a half he was very thin. Now he is the right weight for his age and height. He is on 18mg. We tried him on the 27mg but it was too much. He was thin for that period of time, but he has jumped two grade levels ahead of his class in reading and has much better impulse control. He eats a good breakfast and eats like crazy between 5pm and 9pm. He doesn't eat much lunch because of the meds so I make up for it on the other meals.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.